Alert archive / Oklahoma / River Flood Warnings in 2011
River Flood Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 2, 2011, 5:16 AM CDT for McCurtain County, Oklahoma. It took effect at May 2, 2011, 5:47 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2011, 5:16 AM CDT (10:16 UTC)
- In effect from
- May 2, 2011, 5:47 AM CDT
- Expired
- May 3, 2011, 3:55 AM CDT
- In force
- 22 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Glover River at Glover (GLOO2).
- Action stage
- 15.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07337900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
547 WGUS44 KSHV 021016 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 516 AM CDT MON MAY 2 2011 OKC089-030740- /O.NEW.KSHV.FL.W.0010.110502T1047Z-110503T0740Z/ /GLOO2.1.ER.110502T1047Z.110502T1200Z.110502T1340Z.NO/ 516 AM CDT MON MAY 2 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE GLOVER RIVER AT GLOVER. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 4:30 AM MONDAY THE STAGE WAS 14.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BEFORE 6:00 AM THIS MORNING AND CONTINUE TO RISE TO NEAR 17.7 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 9:00 AM. * IMPACT...AT 19.0 FEET...MINOR TO MODERATE FLOODING WILL TAKE PLACE ON THE GLOVER RIVER WEST OF GLOVER OKLAHOMA AND ESPECIALLY AT ITS CONFLUENCE WITH THE LITTLE RIVER WEST OF GOLDEN OKLAHOMA. $$
1 follow-up statement
658 WGUS84 KSHV 021414 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 914 AM CDT MON MAY 2 2011 OKC089-030855- /O.EXT.KSHV.FL.W.0010.000000T0000Z-110503T0855Z/ /GLOO2.1.ER.110502T1046Z.110502T1300Z.110502T1455Z.NO/ 914 AM CDT MON MAY 2 2011 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE GLOVER RIVER AT GLOVER OKLAHOMA. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 830 AM MONDAY THE STAGE WAS 17.4 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MONDAY MORNING. ALSO THE GLOVER RIVER CRESTED AT 17.5 FEET AT 7 AM THIS MONDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 1, 10:02 PM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, May 1, 10:02 PM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 PM CDT SUN MAY 1 2011
.DISCUSSION...
COLD FRONT CONTINUES TO MAKE SLOW PROGRESS ESE ACROSS SCNTRL
AR/EXTREME NW LA/ERN TX...PER KSHV 88-D LOOP...WITH THE 18Z/00Z
NAM BEST HANDLING THIS FRONT WELL ACROSS OUR REGION. THESE PROGS
DRIFT THE FRONT ESE A BIT MORE OVERNIGHT...EXTENDING FROM NEAR A
GLH...TO NW OF A MLU...TO JUST E OF A LFK LINE BY 12Z MONDAY.
DESPITE BETTER /BUT WANING/ SFC BASED INSTABILITY TO THE E IN THE
WARM SECTOR ACROSS DEEP E TX/N LA...BEST FORCING WILL REMAIN
BEHIND THE FRONT...AS PVA INCREASES VIA SUBTLE SHORTWAVE ENERGY AS
THEY EJECT NE ACROSS E TX/SE OK/SW AR OVERNIGHT AHEAD OF THE LARGE
UPPER TROUGH NOSING S THROUGH THE ROCKIES INTO THE FOUR CORNERS
REGION. STRONG DIFFLUENCE HAS SET UP PER WATER VAPOR LOOPS ACROSS
EXTREME NE TX/SE OK/SW AR BEHIND THE FRONT...IN VC OF THE
925-850MB TROUGH AS IT REMAINS NEARLY STATIONARY OVER THESE AREAS.
DESPITE THIS AREA REMAINING IN THE COOL SECTOR...STRONG THETA-E
RIDGING ALONG A 30-40KT SSW LLJ WILL CONTINUE TO POOL HIGH THETA-E
AIR ACROSS THESE AREAS...RESULTING IS STRONG MOISTURE CONVERGENCE
AND CELL TRAINING PERSISTING OVERNIGHT THROUGH MUCH OF MONDAY.
SIGNIFICANT FLASH FLOOD THREAT WILL BE UNFOLDING AS MUCH OF THIS
REGION IS SATURATED FROM WIDESPREAD 4-9"+ INCHES OF RAIN THAT HAS
FALLEN IN THE LAST WEEK.
SINCE CELL TRAINING WILL PERSIST THROUGH MUCH OF MONDAY...HAVE
EXTENDED THE FLASH FLOOD WATCH THROUGH MIDNIGHT MONDAY NIGHT...BUT
HAVE NOT EXTENDED IT ANY FARTHER SE INTO NE TX/NW LA...AS THESE
AREAS REMAIN QUITE DRY IN THIS ONGOING DROUGHT AND CAN TAKE A FEW
INCHES OF RAINFALL. THIS WATCH MAY BE EXTENDED INTO TUESDAY
MORNING...AS THE ENTIRE LINE OF CONVECTION GRADUALLY SHIFTS E
MONDAY NIGHT IN ADVANCE OF THE APPROACHING UPPER TROUGH. STILL
EXPECTING WIDESPREAD 2-4" OF RAIN...WITH ISOLATED AMOUNTS OF 6-7"
POSSIBLE...ESPECIALLY OVER SE OK/ADJACENT SECTIONS OF SW AR. WILL
ALSO MAINTAIN SVR WORDING TONIGHT MAINLY NW OF A GGG...TO ELD
LINE...ALTHOUGH THIS THREAT WILL REMAIN ISOLATED WITH LARGE HAIL
BEING THE PRIMARY THREAT.
HAVE ALSO HAD TO MAKE SIGNIFICANT CHANGES TO THE FORECAST MIN
TEMPS TONIGHT...AS THE FRONTAL POSITION THIS EVENING HAS RESULTED
IN TEMPS ALREADY FALLING BELOW PREVIOUS FORECAST MINS. DID
UNDERCUT MOS GUIDANCE FOR MINS...MORE IN LINE WITH THE 18Z/00Z NAM
2M TEMPS. ALSO ADJUSTED POPS DOWNWARD IN THE WARM SECTOR...AS THIS
AREA WILL BE MOSTLY REMOVED FROM THE BEST FORCING IN PLACE.
CATEGORICAL/LIKELY POPS WILL REMAIN FARTHER W BEHIND THE FRONT.
ZONE UPDATE AND FFA ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.
15
&&
.AVIATION...
CONCERNING THE ARKLATEX...VFR FOR MUCH OF THE AREA AHEAD OF A SLOW
MOVING COLD FRONT. SSE AROUND 10KTS WITH FEW GUSTS NOW. THE COLD
FRONT EXTENDS ACROSS E TX FROM KJSO...TO KGGG...S OF KTXK AND ACROSS
SW AR TO NEAR KELD. BEHIND THE FRONT WINDS ARE NW-NE WINDS 10 TO 15
KTS...WITH LOWERING CIGS TO IFR. EXPECT AN INCREASING AREA OF POST
FRONTAL RAIN AND EMBEDDED TSTMS DURING THIS FCST PERIOD. THIS AREA
NOW STRETCHES ACROSS N TX/SE OK/AND MUCH OF AR. MONDAY WILL SEE
THESE IFR CONDITIONS PERSIST...EXCEPT KMLU WITH FROPA 17-21Z. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 58 68 50 68 46 / 50 70 90 20 0
MLU 69 80 53 65 45 / 30 70 90 30 0
DEQ 48 56 43 69 38 / 100 80 70 10 0
TXK 52 60 45 66 43 / 90 80 90 10 0
ELD 59 67 46 66 40 / 60 80 100 20 0
TYR 49 59 46 66 46 / 70 80 50 10 0
GGG 52 65 45 68 44 / 60 70 70 10 0
LFK 57 69 50 70 46 / 30 50 60 30 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
&&
15/24Hazardous weather outlook, May 1, 11:38 AM CDT, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1138 AM CDT SUN MAY 1 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1138 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BECOME NEARLY STATIONARY ALONG THE INTERSTATE 30 CORRIDOR THIS AFTERNOON. THUNDERSTORMS OCCURRING ALONG THIS BOUNDARY WILL CONTINUE DEVELOPING IN THE SAME GENERAL AREA THROUGHOUT THIS AFTERNOON AND EVENING...PRODUCING HEAVY RAINFALL. THERE IS A HIGH POTENTIAL FOR FLASH FLOODING...WITH TWO TO FOUR INCHES OF ADDITIONAL RAINFALL EXPECTED THROUGH TONIGHT. THE HIGHEST FLOOD POTENTIAL WILL BE NORTH OF A PITTSBURG TEXAS TO EL DORADO ARKANSAS LINE. ALSO...ACROSS THE ENTIRE FOUR STATE REGION THIS AFTERNOON AND TONIGHT... A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND... LARGE HAIL...DEADLY LIGHTNING...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL...HEAVY RAINFALL... AND DAMAGING WINDS WILL BE POSSIBLE MONDAY THROUGH EARLY TUESDAY UNTIL AN UPPER TROUGH SWINGS EAST...SENDING THE COLD FRONT EAST OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE AREA THROUGH TONIGHT.
In the hours before
Local storm report, May 1, 11:20 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 6 E WINONA 32.49N 95.07W
05/01/2011 SMITH TX BROADCAST MEDIA
A FEW TREES AND LARGE LIMBS WERE DOWNED ALONG HIGHWAY 271
NORTH OF I-20.
&&
15Local storm report, May 1, 11:23 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM FUNNEL CLOUD 2 NW GLADEWATER 32.56N 94.97W
05/01/2011 UPSHUR TX BROADCAST MEDIA
FUNNEL CLOUD WAS OBSERVED FROM A WALL CLOUD JUST
NORTHWEST OF GLADEWATER. HOWEVER...NO KNOWN TOUCHDOWNS
WERE NOTED. REPORT FROM A BROADCAST METEOROLOGIST WHO WAS
CHASING THIS STORM.
&&
15Special weather statement, May 2, 12:12 AM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 AM CDT MON MAY 2 2011
ARZ070-TXZ097-112-020600-
BOWIE-CASS-MILLER-
1212 AM CDT MON MAY 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
MILLER...
IN NORTHEAST TEXAS...
BOWIE AND CASS...
INCLUDING THE FOLLOWING LOCATIONS...
GENOA...MANDEVILLE...TEXARKANA...NASH...REDWATER AND WAKE
VILLAGE...
AT 1212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LINDEN...OR 16
MILES WEST OF ATLANTA...MOVING NORTHEAST AT 50 MPH.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:21 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 39 min |
| May 2, 9:22 AM CDT | River Flood Warning | SHV | McCurtain | 35 hr |
Nearby
River Flood Warnings in Oklahoma, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.